Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 62, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 30, 2007, 9:09 PM CDT for Coryell County, Lampasas County, Texas. It took effect at Mar 30, 2007, 9:14 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 9:09 PM CDT (02:09 UTC)
- In effect from
- Mar 30, 2007, 9:14 PM CDT
- Expired
- Mar 31, 2007, 1:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Coryell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 88 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 310214
FFWFWD
TXC099-281-310615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CORYELL COUNTY IN NORTH CENTRAL TEXAS...
LAMPASAS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 115 AM CDT
* AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MORE THUNDERSTORMS WITH HEAVY RAIN BEGINNING TO APPROACH THE
COLORADO RIVER FROM THE SAN SABA AREA...MOVING NORTHEAST AT 35 MPH.
ALSO...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS FROM GOLDTHWAITE
TO HAMILTON...CONTINUED TO DRIFT SOUTHEAST AT 20 MPH TOWARD THE
WARNING AREA. THE APPROACHING ACTIVITY WILL PRODUCE WIDESPREAD 1
INCH AMOUNTS...WITH ADDITIONAL LOCALIZED AMOUNTS TO 3 INCHES BY 1030
PM AND AFTER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOTHER NEFF
STATE PARK...GATESVILLE AND FORT GATES
THIS AREA HAS ALREADY SEEN DEVASTATING AND LIFE-THREATENING HEAVY
RAIN THE PAST 24 HOURS...WITH SOME AREAS SEEING OVER 6 TO 7 INCHES
OF RAIN ANY ADDITIONAL RAINFALL WILL JUST AGGRAVATE THE ONGOING
FLOODING IN THE WARNED AREA. MOVE TO HIGHER GROUND AND STAY THERE
UNTIL FLOOD WATERS RECEDE DO NOT TRAVEL IF NOT NECESSARY
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TURN
AROUND...DONT DROWN
LAT...LON 3102 9843 3106 9792 3132 9744 3170 9773
3123 9857
$$1 follow-up statement
000
WGUS74 KFWD 310536
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1234 AM CDT SAT MAR 31 2007
TXC099-281-310615-
CORYELL TX-LAMPASAS TX-
1234 AM CDT SAT MAR 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
LAMPASAS AND CORYELL COUNTIES...
AT 1232 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
SECONDARY ROADS STILL CLOSED DUE TO FLASH FLOODING. ISOLATED SHOWERS
AND THUNDERSTORMS CONTINUE OVER THE WARNED AREA. FLOODING WILL
CONTINUE TO BE A THREAT OVER THE NEXT FEW HOURS AS HIGH WATERS
RECEDE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.
LAT...LON 3102 9843 3106 9792 3132 9744 3170 9773
3123 9857
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 8:56 PM CDT, 13 minutes earlier.
Area forecast discussion, Mar 30, 8:56 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 856 PM CDT FRI MAR 30 2007 .UPDATE... CLEARING SOME OF THE NW CWA FROM THE TORNADO WATCH AND HAVE MADE MINOR ADJUSTMENTS TO GRIDS/FORECAST TO ACCOUNT FOR CURRENT TRENDS. WILL LIKELY NEED TO EXTEND THE FLASH FLOOD WATCH FOR THE SOUTHEAST HALF OF THE AREA...THE QUESTION IS REALLY HOW FAR NORTHWEST TO KEEP IT. BAND OF STORMS LIKELY TO TRAIN ACROSS THE CWA FOR A FEW HOURS...AND AM CONCERNED ABOUT IT BACKING UP TO THE NORTH BEFORE FINALLY PUSHING EAST. WILL MAKE A DECISION ABOUT THE FLOOD WATCH BEFORE 10 PM IN ANOTHER UPDATE AFTER WATCHING LATEST TRENDS. TR.92 && .PREV DISCUSSION... /ISSUED 720 PM CDT FRI MAR 30 2007/ AVIATION... 720 PM CDT WINDS WILL BE PROBLEMATIC THIS EVENING...AND MULTIPLE AMENDMENTS WILL LIKELY BE NEEDED. DAL REPORTED GUST TO 37KTS...ADS REPORTED GUST TO 41KTS. SOME SITES NOW UNDER 10KTS...BUT APPROACHING ACTIVITY WILL ASSURE SOME GUSTS CONTINUE THIS EVENING. TAFACT CARRIES A BREAK UNTIL MID-EVENING. EXPECT MORE CONVECTION THEREAFTER AS ACTIVITY APPROACHES FROM THE WEST. REMOVED LATE NIGHT SQUALL LINE AS ORGANIZATION OF ONGOING CONVECTION APPEARS TO BE THE FINAL PUSH OF THE BULGING SFC BOUNDARY. SOME BR AND IFR CIGS POSSIBLE BEFORE FRONT SCOURS SFC LAYER. WEST WINDS WILL BE THE RULE SATURDAY...WITH CLEARING SKIES. 25 UPDATE... 536 PM CDT UPDATED TO ADD TORNADO WATCH NUMBER 95. UPDATE... 505 PM CDT UPDATED TO REMOVE SOME OF THE TORNADO WATCH FOR THE EXTREME NORTHWEST COUNTIES AND TO ADD LIMESTONE TO THE WATCH PER REQUEST FROM SPC. NEW WATCH WILL BE ISSUED BEFORE 6 PM TO REPLACE CURRENT WATCH. OTHERWISE...ADJUSTMENTS WERE MADE TO THE FORECAST TO SHOW FASTER CLEARING OUT OF THE PRECIP THIS EVENING FROM WEST TO EAST AS COLD AIR IS BEGINNING TO MOVE SOUTHEAST. TR.92 PREV DISCUSSION... 345 PM CDT ANOTHER VERY BUSY WEATHER DAY... A VERY STRONG SHORT WAVE WAS IN THE PROCESS OF MOVING NORTHEAST ACROSS NORTH TEXAS THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN...AS THE SHORT WAVE TROUGH (UPPER AIR DISTURBANCE) HAS ROTATED INTO NORTHERN PORTIONS OF TEXAS AND SOUTHERN OKLAHOMA. FURTHER SOUTH...ANOTHER AREA OF SHOWERS/THUNDERSTORMS HAS SPREAD ACROSS SOUTH AND SOUTHEAST PORTIONS OF NORTH TEXAS. STRONGER INSTABILITIES...AND A SUB-TROPICAL JET MAX HAVE LIKELY HAD SOMETHING TO DO WITH THE FORMATION OF THE SOUTHERN AREA OF THUNDERSTORMS. THE MAIN BODY OF PRECIPITATION WILL CONTINUE TO ROTATE INTO OKLAHOMA TONIGHT. THE SOUTHERN CONVECTION LIKELY WILL FIRE OFF INTO A SQUALL LINE (AS INDICATED BY THE MODELS) AND HOT-FOOT IT INTO LOUISIANA AND SOUTHEAST TEXAS TONIGHT AND SATURDAY. THERE ARE SEVERAL DAYS WITH LOW THUNDERSTORM CHANCES...MAINLY TUESDAY AND WEDNESDAY OF NEXT WEEK. HOWEVER...THESE EVENTS LIKELY WILL NOT BE NEARLY AS SIGNIFICANT AS WHAT WE HAVE EXPERIENCED OVER THE PAST DEW DAYS. LOOK FOR MILD TO COOL TEMPERATURES NEXT WEEK...AS SEVERAL COOL FRONTS MOVE THROUGH THE AREA. WE HAVE CHANGED THE TEMPERATURE FORECASTS A BIT...MAINLY LOWERING LOW TEMPERATURES A FEW DEGREES. WE WILL HOLD ON WITH THE FLASH FLOOD WATCH...UNTIL MIDNIGHT OR MAYBE AFTER. THE TORNADO WATCH WILL EXPIRE AT 600 PM. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 71 50 81 57 / 100 20 10 0 0 WACO, TX 54 72 50 81 56 / 100 20 10 0 0 PARIS, TX 58 70 51 79 54 / 100 60 10 0 0 DENTON, TX 54 71 46 81 56 / 100 20 10 0 0 MCKINNEY, TX 54 71 46 82 55 / 100 20 10 0 0 DALLAS, TX 56 72 54 81 60 / 100 20 10 0 0 TERRELL, TX 54 71 48 82 56 / 100 30 10 0 0 CORSICANA, TX 55 69 50 81 57 / 100 40 10 0 0 TEMPLE, TX 54 72 50 81 55 / 100 30 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 99/99
Hazardous weather outlook, Mar 30, 4:15 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 415 AM CDT FRI MAR 30 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 415 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH REMAINS IN AFFECT FOR ALL OF NORTH TEXAS THROUGH MIDNIGHT TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS THE SOUTHWEST PORTIONS OF NORTH TEXAS...GENERALLY SOUTHWEST OF A LINE FROM PALO PINTO TO TEMPLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS THROUGH THIS EVENING. A POWERFUL UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL APPROACH FROM THE WEST THROUGH TONIGHT AND BRING A VERY GOOD CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. THE MAIN HAZARD ASSOCIATED WITH THESE STORMS WILL BE FROM FLOODING AND FLASH FLOODING AS MANY AREAS RECEIVED APPRECIABLE RAINFALL YESTERDAY. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE WITH ISOLATED THREE TO FOUR INCH AMOUNTS. FORECASTED VERTICAL WIND SHEAR PROFILES AND INSTABILITY SUGGEST THE POTENTIAL FOR SUPERCELL THUNDERSTORMS WITHIN THE MODERATE RISK AREA. THESE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING DOWNBURST WINDS AND A FEW TORNADOES. ACROSS THE REMAINDER OF NORTH TEXAS...WIND SHEAR AND INSTABILITY WILL NOT BE AS FAVORABLE FOR TORNADIC STORMS BUT LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST SATURDAY WITH THE SOME ADDITIONAL FLOODING POSSIBLE SATURDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING FOR FLOODING REPORTS. SPOTTER ACTIVATION FOR SEVER WEATHER REPORTS IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS ALL OF NORTH TEXAS.
In the hours before
Local storm report, Mar 30, 7:16 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD BOWIE 33.56N 97.84W
03/30/2007 MONTAGUE TX LAW ENFORCEMENT
CONTINUING FLOODING COUNTYWIDE. NUMEROUS ROADS CLOSED -
OUT OF BARRICADES.Local storm report, Mar 30, 8:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
833 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLASH FLOOD WATAUGA 32.87N 97.25W
03/30/2007 TARRANT TX COUNTY OFFICIAL
BRIDGE WASHED OUT ON STARNES ROAD.Local storm report, Mar 30, 8:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM FLASH FLOOD GRANBURY 32.44N 97.79W
03/30/2007 HOOD TX SELECT
HIGH WATER RESCUES IN PROGRESS NEAR DRY CREEK.Local storm report, Mar 30, 8:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
837 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM FLASH FLOOD SAGINAW 32.87N 97.37W
03/30/2007 TARRANT TX COUNTY OFFICIAL
ONE CAR STRANDED AND ANOTHER FLOATING DOWN THE ROAD.Local storm report, Mar 30, 8:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD DUBLIN 32.09N 98.34W
03/30/2007 ERATH TX AMATEUR RADIO
ONE BUSINESS FLOODED. SEVERAL ROADS CLOSED WITH 4 FEET
OF WATER OVER THEM.Local storm report, Mar 30, 9:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD BOYD 33.08N 97.56W
03/30/2007 WISE TX LAW ENFORCEMENT
BRIDGES FLOODED ON FM 718. NUMEROUS ROADS FLOODED AND
CLOSED INCLUDING FM 101 AND FM 810.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:04 PM CDT | Flash Flood Warning | FWD | Erath, Hood | 4 hr |
| Mar 30, 7:12 PM CDT | Flash Flood Warning | FWD | Montague | 4 hr |
| Mar 30, 7:18 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Mar 30, 7:24 PM CDT | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Mar 30, 7:37 PM CDT | Flash Flood Warning | FWD | Hamilton, Mills | 4 hr |
| Mar 30, 7:51 PM CDT | Flash Flood Warning | FWD | Johnson, Somervell | 4 hr |
| Mar 30, 8:04 PM CDT | Flash Flood Warning | FWD | Bosque | 4 hr |
| Mar 30, 8:17 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 30, 8:17 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 4 hr |
| Mar 30, 8:36 PM CDT | Flash Flood Warning | FWD | Collin, Denton | 3 hr |
| Mar 30, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 48 min |
| Mar 30, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Kaufman, Rockwall | 49 min |
| Mar 30, 8:57 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 4 hr |
| Mar 30, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 43 min |
| Mar 30, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 46 min |
| Mar 30, 9:32 PM CDT | Special Weather Statement | FWD | Ellis, Hill | 58 min |
| Mar 30, 9:35 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rains, Van Zandt | 55 min |
| Mar 30, 9:43 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Mar 30, 9:44 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 61 min |
| Mar 30, 9:53 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Mar 30, 10:02 PM CDT | Special Weather Statement | FWD | Navarro | 58 min |
| Mar 30, 10:08 PM CDT | Special Weather Statement | FWD | Ellis, Navarro | 37 min |
| Mar 30, 10:15 PM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Mar 30, 10:20 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Mar 30, 10:25 PM CDT | Special Weather Statement | FWD | Lampasas | 35 min |
| Mar 30, 11:25 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Mar 30, 11:37 PM CDT | Flash Flood Warning | FWD | Johnson, Somervell | 3 hr |
| Mar 30, 11:54 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 4 hr |
| Mar 31, 12:41 AM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Mar 31, 3:47 AM CDT | Special Weather Statement | FWD | Franklin, Hopkins | 28 min |
| Mar 31, 4:01 AM CDT | Flash Flood Warning | FWD | Ellis, Kaufman | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.